Alert archive / Texas / Flash Flood Warnings in 2024

Flash Flood Warning 2, NWS Fort Worth, TX

March 7, 2024Dallas County, Tarrant County, Texas

NWS Fort Worth, TX issued this flash flood warning at Mar 7, 2024, 5:35 PM CST for Dallas County, Tarrant County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 7, 2024, 5:35 PM CST (23:35 UTC)
Expired
Mar 7, 2024, 8:00 PM CST
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

Counties Dallas County, TX, Tarrant County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 62 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 7, 5:55 PM CSTFLASH FLOOD2 Ssw Roanoke, TXHighway 377 from Westport Parkway to Ridge Point Parkway closed, traffic being rerouted.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.6 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2024-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2024-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
258 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
1241 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

842 
WGUS54 KFWD 072335
FFWFWD
TXC113-439-080200-
/O.NEW.KFWD.FF.W.0002.240307T2335Z-240308T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
535 PM CST Thu Mar 7 2024

The National Weather Service in Fort Worth has issued a

* Flash Flood Warning for...
  Dallas County in north central Texas...
  Central Tarrant County in north central Texas...

* Until 800 PM CST.

* At 535 PM CST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 2 inches of rain have fallen. Additional rainfall amounts of 
  1 to 2 inches are possible. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar and automated gauges.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets, and underpasses as well as other
           poor drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Dallas, Fort Worth, Arlington, Garland, Irving, Grand Prairie, 
  Mesquite, Carrollton, Richardson, Rowlett, Euless, Bedford, 
  Grapevine, Haltom City, Wylie, Keller, Coppell, Hurst, Farmers 
  Branch and Southlake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3299 9740 3298 9703 3298 9652 3296 9652
      3292 9652 3291 9652 3290 9652 3289 9652
      3288 9652 3286 9652 3281 9652 3278 9652
      3276 9652 3274 9652 3269 9704 3266 9743

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

30
1 follow-up statement
274 
WGUS74 KFWD 080159
FFSFWD

Flash Flood Statement
National Weather Service Fort Worth TX
759 PM CST Thu Mar 7 2024

TXC113-439-080209-
/O.EXP.KFWD.FF.W.0002.000000T0000Z-240308T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dallas TX-Tarrant TX-
759 PM CST Thu Mar 7 2024

...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR 
DALLAS AND CENTRAL TARRANT COUNTIES...

The heavy rain has ended. Nuisance flooding of low lying and/or poor 
drainage areas may continue for a few hours until the water has had 
a chance to recede. New flooding is no longer expected. Please 
continue to heed remaining road closures.

&&

LAT...LON 3299 9740 3298 9703 3298 9652 3296 9652
      3292 9652 3291 9652 3290 9652 3289 9652
      3288 9652 3286 9652 3281 9652 3278 9652
      3276 9652 3274 9652 3269 9704 3266 9743

$$

30

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 2:23 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 7, 2:23 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
223 PM CST Thu Mar 7 2024

...New Long Term...

.SHORT TERM... /Issued 1240 PM CST Thu Mar 7 2024/
/Through Friday Night/

Bottom Line: An active weather pattern will continue across much
of North and Central Texas through Friday with periodic chances
for strong to severe thunderstorms and heavy rainfall.

Large-scale ascent will continue to increase as an upper-level
trough positioned over the SE California/Arizona border treks east
toward the Southern Plains region. Increasing low-level moisture
flux will bring widespread PWATs in the 1.3-1.5" range by this
afternoon (approaching daily maximum climatological values).
Several shortwave perturbations ahead of the parent trough will
aid in the development of additional rounds of showers and
thunderstorms through the remainder of today off a dryline
currently extending from weak low pressure shifting into Oklahoma
toward the TX Big Bend region. Another focus for thunderstorm
development will likely be a weak outflow boundary on the southern
fringe of existing convection in between San Angelo and Abilene.
Modest mid-level lapse rates will keep the severe threat on the
lower end through at least the early portions of this afternoon,
but as the upper-level trough shifts toward the Southern Plains,
mid- to upper-level air aloft will gradually cool increasing the
available instability later this afternoon into this evening. With
strong flow aloft, a few storms could become strong to severe and
be capable of producing large hail and gusty winds. The tornado
threat this evening will be low, but non-zero, as south-
southeasterly low-level winds increase, primarily with any of the
initial storms that are able to remain more discrete across
portions of western Central Texas.

High-resolution guidance continues to highlight the potential for
training thunderstorms across portions of North Texas through the
remainder of today and into tonight, especially along/north of the
I-20 corridor. The 12Z HREF portrays a broad area of 1.5-2.5" of
rainfall through tonight across the Metroplex and the immediate
surrounding counties. There is a medium chance for isolated
rainfall totals exceeding 3" across this area, especially on the
northwestern fringes of the Metroplex where high resolution
guidance continues to paint localized areas of 4+ inches. Due to
the very isolated nature of the flood threat this afternoon-
tonight, a Flood Watch will not be issued at this time. However,
if these higher totals exceeding 4 inches fall somewhere over the
Metroplex, urban flooding could become a concern.

Additional convection will blossom over the Big Country late
tonight into Friday morning as a Pacific front overtakes the
aforementioned dryline and a surface low shifts over North Texas.
These thunderstorms will likely approach the I-35 corridor near
sunrise Friday morning and any stronger cores will be capable of
producing hail and gusty winds. The severe threat could increase
late Friday morning into early Friday afternoon, primarily
along/east of the I-35 corridor as instability increases. Enhanced
deep-layer shear and steep mid-level lapse rates will promote a
large hail threat. Backed surface winds across East Texas are
leading to some low-level curvature in forecast hodographs
highlighting the potential for tornadoes. The best potential for
an isolated tornado or two will occur primarily east of the
Highway 19 corridor. If the storm mode becomes too messy and
unorganized, this could greatly undercut the tornado potential.

A strong cold front will push through North and Central Texas
Friday afternoon and evening as the aforementioned surface low
shifts over the SE CONUS. Additional showers and thunderstorms may
develop across portions of eastern North Texas along the frontal
boundary into Friday evening, but all rain chances should come to
an end Friday night as the upper-level trough shifts past the
region and drier air begins to impede on North Texas.

Langfeld

&&

.LONG TERM... /NEW/
Update:

No major changes were made to the long term forecast with this
update. A cold front will have already swept through North and
Central Texas by Saturday morning with afternoon highs expected to
be in the upper 50s and low 60s. Decided to keep the patchy frost
in the forecast through Sunday morning where temperatures will be
near freezing. Seasonably cool and dry conditions will last
through the weekend before we enter into a warming trend through
the week. Highs will gradually climb into the upper 70s and low
80s across the region. Rain chances will work their way back into
the forecast by the end of the week. Continue to check back for
updates to the forecast as details become more refined.

Reeves

Previous Discussion:
/Friday Night Onward/

The arrival of the strong cold front on Friday afternoon will
quickly shut down all rain chances heading into the evening, with
perhaps just a few trailing elevated showers remaining across
parts of Northeast Texas by sunset. Strong cold advection will be
underway with northerly surface winds of 15-25 mph and gusts as
high as 30-40 mph at times. This will easily send temperatures
into the lower 40s area-wide with some of our northwestern zones
likely dipping into the 30s by daybreak Saturday. Wind chill
values in the upper 20s and 30s will be commonplace to begin
Saturday morning, but wind speeds will gradually lessen and post-
frontal stratus will steadily clear through the late morning and
afternoon, leading to a pleasant but much cooler afternoon than
we've grown used to over the past couple of weeks. Highs will
struggle to reach 60 degrees with many areas topping out in the
upper 50s.

Patchy frost has been introduced to the public forecast for
Saturday night into Sunday morning mainly near and north of I-20.
Guidance continues to trend towards slightly colder low
temperatures, with a few outlying areas of North Texas now
seeming more likely to reach the freezing mark on Sunday morning
in the presence of favorable radiational cooling conditions. Those
that got an early jump on their spring gardens may want to take
measures to protect vulnerable plants. A lingering cirrus canopy
could keep areas farther to south a few degrees warmer, with lows
mostly in the mid/upper 30s in Central Texas. Following the chilly
start to the morning, highs will rebound into the mid 60s area-
wide with much lighter wind speeds than Saturday.

A warming trend will ensue heading into the workweek as highs
return to near or above normal in the 70s and lower 80s. A couple
of fast-moving shortwaves will skirt overhead during the first
half of the week, but lacking moisture content will likely be
unsupportive of any precipitation through at least Tuesday. Rain
chances may resume Tuesday night or Wednesday as more meaningful
Gulf moisture begins to return. However, the next episode of
widespread active weather for the forecast area will be more
likely next Thursday and Friday. Extended guidance is in rather
good agreement (by the standards of a Day 7-8 forecast) that a
potent upper low will bring widespread thunderstorm activity to
the Southern Plains during this time window.

-Stalley

&&

.AVIATION... /Issued 1240 PM CST Thu Mar 7 2024/
/18Z TAFs/

A busy TAF period is in store for all North and Central Texas
terminals. SHRA currently overspreads the D10 airspace with
additional showers and thunderstorms extending into Central Texas.
A southwest to northeast oriented line of thunderstorms is
currently located across portions of the Big Country and will
largely remain northwest of the D10 terminals (could approach KDFW
and KAFW) as it shifts northeast over the next couple of hours.
Thunderstorm chances will increase toward the I-35 corridor later
this evening. A TEMPO group for TSRA remains in the TAFs after 22Z when
there is the highest confidence that thunderstorms will directly
impact the TAF sites. The severe threat will be on the lower end
through this evening, but a few stronger cores could produce hail
and gusty winds. High-resolution guidance continues to highlight
the potential for training thunderstorms across portions of North
Texas bringing a heavy rain threat during this time.

Cigs will generally remain VFR through the evening with the
exception of KACT which may continue to see intermittent MVFR cigs
through the afternoon. Showers and thunderstorms impacting the TAF
sites will likely bring reduced visibilities and possible lower
cigs. MVFR cigs will overspread much of North and Central Texas
later tonight into Friday morning and remain settled over the
region until a Pacific front pushes east of the I-35 corridor late
Friday morning.

Another round of thunderstorms is expected along the Pacific front
and will likely approach the I-35 corridor in the 10Z-12Z
timeframe Friday morning. Hail, gusty winds, and localized heavy
rainfall will be the main hazards. Thunderstorm chances will come
to an end by midday Friday.

Langfeld

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    60  73  43  60  39 /  70  40  10   0   0
Waco                63  76  44  59  38 /  80  40   5   0   0
Paris               58  70  43  57  36 /  80  70  30   0   0
Denton              56  71  40  58  34 /  70  40  10   0   0
McKinney            59  72  43  58  36 /  70  50  20   0   0
Dallas              61  74  44  59  40 /  80  50  10   0   0
Terrell             60  76  44  58  37 /  80  60  10   0   0
Corsicana           64  79  46  60  40 /  80  50   5   0   0
Temple              62  79  43  61  38 /  60  40   0   0   0
Mineral Wells       56  70  39  59  34 /  60  20   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Mar 7, 2:39 PM CST, 2 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
239 PM CST Thu Mar 7 2024

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
239 PM CST Thu Mar 7 2024

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
Multiple rounds of thunderstorms are expected across North and
Central Texas today and tonight. Some storms will be capable of
becoming strong or severe with primarily a hail threat and a
secondary damaging wind threat. In addition, heavy rainfall could
lead to flash flooding, and this would be most likely near or north
of Interstate 20 this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Another round of strong or severe thunderstorms is expected from
Friday morning into early Friday afternoon, especially near and east
of Interstate 35. Large hail and damaging winds would be the main
hazards with this activity. There is a low threat for isolated
tornadoes across portions of East Texas. The arrival of a strong cold
front later Friday afternoon will bring thunderstorm activity to an
end.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed across portions of North and Central
Texas over the next 24-30 hours.

In the hours before

Special weather statement, Mar 7, 2:24 PM CST, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
224 PM CST Thu Mar 7 2024

TXZ102-117-072115-
Parker TX-Wise TX-
224 PM CST Thu Mar 7 2024

...A strong thunderstorm will impact portions of southwestern Wise
and northern Parker Counties through 315 PM CST
...

At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Poolville, or 13 miles northeast of Mineral Wells, moving east at 20
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Poolville around 230 PM CST.
  Springtown around 245 PM CST.
  Reno around 300 PM CST.

Other locations impacted by this storm include Adell, Peaster, Agnes,
Advance, Authon, Cottondale, Sanctuary, Keeter, Highland Addition,
and La Junta.

This includes the following highways...
 Interstate 20 between mile markers 411 and 422.
 Interstate 30 near mile marker 1.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3315 9754 3270 9755 3281 9798 3300 9797
      3300 9792 3304 9792
TIME...MOT...LOC 2023Z 273DEG 18KT 3294 9789

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

30
Special weather statement, Mar 7, 3:08 PM CST, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
308 PM CST Thu Mar 7 2024

TXZ092>095-072130-
Lamar TX-Grayson TX-Cooke TX-Fannin TX-
308 PM CST Thu Mar 7 2024

...Strong winds from dissipating thunderstorms will impact portions
of northwestern Lamar, northern Cooke, central Grayson and northern
Fannin Counties through 330 PM CST
...

At 306 PM CST, Doppler radar was tracking an area of strong winds
along a line extending from near Lake Bonham to Randell Lake to near
Lindsay. Movement was northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar and surface observation indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Gainesville, Denison, Pottsboro, Callisburg, southern Lake Texoma,
  Randell Lake, Eisenhower State Park, Lake Texoma, Hubert H Moss
  Lake, and Lake Bonham around 310 PM CST.
  Coffee Mill Lake around 315 PM CST.
  Crockett Lake around 320 PM CST.

Other locations impacted by these storms include Preston, Telephone,
Ida, Sadler, Locust, Duplex, Direct, Sowells Bluff, Dexter, and
Lamasco.

This includes Interstate 35 between mile markers 494 and 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3382 9676 3392 9667 3390 9659 3385 9663
      3369 9635 3376 9619 3384 9615 3389 9593
      3384 9583 3390 9567 3356 9604 3360 9740
      3391 9720 3380 9721 3374 9717 3372 9716
      3373 9709 3385 9709 3385 9701 3396 9698
TIME...MOT...LOC 2106Z 214DEG 35KT 3363 9609 3378 9661 3366 9728

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

30
Special weather statement, Mar 7, 3:29 PM CST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
329 PM CST Thu Mar 7 2024

TXZ115-072200-
Stephens TX-
329 PM CST Thu Mar 7 2024

...A strong thunderstorm will impact portions of northwestern
Stephens County through 400 PM CST
...

At 329 PM CST, Doppler radar was tracking a strong thunderstorm near
Ibex, or 9 miles southwest of Breckenridge, moving northeast at 25
mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Breckenridge and Hubbard Creek Reservoir around 335 PM CST.

Other locations impacted by this storm include Eolian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
north central Texas.

&&

LAT...LON 3275 9909 3293 9890 3267 9871 3260 9905
      3262 9910 3265 9910
TIME...MOT...LOC 2129Z 235DEG 23KT 3268 9904

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

30
Special weather statement, Mar 7, 4:02 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
402 PM CST Thu Mar 7 2024

TXZ115-072230-
Stephens TX-
402 PM CST Thu Mar 7 2024

...A strong thunderstorm will impact portions of northeastern
Stephens County through 430 PM CST
...

At 400 PM CST, Doppler radar was tracking a strong thunderstorm 7
miles east of Breckenridge, moving northeast at 30 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

This strong thunderstorm will be near...
  Possum Kingdom Lake around 415 PM CST.

Other locations impacted by this storm include Ivan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CST for
north central Texas.

&&

LAT...LON 3296 9873 3295 9858 3276 9858 3267 9881
      3283 9892
TIME...MOT...LOC 2200Z 238DEG 25KT 3280 9879

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 8:08 PM CSTSpecial Weather StatementFWDSomervell52 min
Mar 7, 12:00 AM CSTSpecial Weather StatementFWDLamar30 min
Mar 7, 8:01 AM CSTRiver Flood WarningFWDDallas48 hr
Mar 7, 1:28 PM CSTAreal Flood AdvisoryFWDJack, Palo Pinto, Parker, Stephens, Tarrant, Wise and 1 more3 hr
Mar 7, 1:54 PM CSTFlash Flood WarningFWDJack, Palo Pinto, Parker, Stephens2 hr
Mar 7, 2:24 PM CSTSpecial Weather StatementFWDParker51 min
Mar 7, 3:08 PM CSTSpecial Weather StatementFWDCooke, Fannin, Grayson22 min
Mar 7, 3:29 PM CSTSpecial Weather StatementFWDStephens31 min
Mar 7, 3:49 PM CSTAreal Flood AdvisoryFWDCollin, Dallas, Denton, Tarrant2 hr
Mar 7, 4:02 PM CSTSpecial Weather StatementFWDStephens28 min
Mar 7, 4:21 PM CSTSevere Thunderstorm WarningFWDPalo Pinto, Stephens, Young39 min
Mar 7, 4:57 PM CSTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker63 min

Nearby

Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.